MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J486H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the suture broken during use on the patient? or did it broke before use/upon handling? were there any patient consequences? device return status/follow up.Procedure name and date? event date? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.It was reported that the suture is easy to break.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to fda: 07/15/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 analysis summary: one empty opened box, an empty sample and fifty-six packets of product code j486h was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the eighteen packets.In order to evaluate thirteen conditions of the returned samples, the samples were examined and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength was above the minimum requirements.An additional one packet of product code j486h was returned to ethicon inc for analysis with the packaging opened.In order to evaluate the conditions of the returned sample, the sample was examined and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength was above the minimum requirements.H6 component code: g07002 - device from same lot/batch returned from user additional information was requested and the following was obtained: was the suture broken during use on the patient? or did it broke before use/upon handling? - after passage through tissue were there any patient consequences? - no procedure name and date? - total knee event date? - unknown.

Brand Name
VCL CT BRD VIO 36IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11871850
Report Number2210968-2021-04920
Device Sequence Number11567016
Product Code GAM
UDI-Device Identifier10705031040397
UDI-Public10705031040397
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberJ486H
Device Catalogue NumberJ486H
Device Lot NumberQHMJQL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1